Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


MathSciNet review: 1566948
Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: S. Buoncristiano, C. P. Rourke and B. J. Sanderson
Title: A geometric approach to homology theory
Additional book information: London Mathematical Society Lecture Note Series, no. 18, Cambridge Univ. Press, New York and London, 1976, 149 pp., $10.95.

References [Enhancements On Off] (What's this?)

  • M. F. Atiyah, Bordism and cobordism, Proc. Cambridge Philos. Soc. 57 (1961), 200–208. MR 126856, DOI 10.1017/s0305004100035064
  • M. F. Atiyah and F. Hirzebruch, Vector bundles and homogeneous spaces, Proc. Sympos. Pure Math., Vol. III, American Mathematical Society, Providence, R.I., 1961, pp. 7–38. MR 0139181
  • Nils Andreas Baas, Bordism theories with singularities, Proceedings of the Advanced Study Institute on Algebraic Topology (Aarhus Univ., Aarhus, 1970) Various Publ. Ser., No. 13, Mat. Inst., Aarhus Univ., Aarhus, 1970, pp. 1–16. MR 0346823
  • Edgar H. Brown Jr., Cohomology theories, Ann. of Math. (2) 75 (1962), 467–484. MR 138104, DOI 10.2307/1970209
  • Edgar H. Brown Jr., Abstract homotopy theory, Trans. Amer. Math. Soc. 119 (1965), 79–85. MR 182970, DOI 10.1090/S0002-9947-1965-0182970-6
  • Samuel Eilenberg, Singular homology theory, Ann. of Math. (2) 45 (1944), 407–447. MR 10970, DOI 10.2307/1969185
  • Samuel Eilenberg and Norman E. Steenrod, Axiomatic approach to homology theory, Proc. Nat. Acad. Sci. U.S.A. 31 (1945), 117–120. MR 12228, DOI 10.1073/pnas.31.4.117
  • Robert E. Stong, Notes on cobordism theory, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1968. Mathematical notes. MR 0248858
  • René Thom, Quelques propriétés globales des variétés différentiables, Comment. Math. Helv. 28 (1954), 17–86 (French). MR 61823, DOI 10.1007/BF02566923
  • George W. Whitehead, Generalized homology theories, Trans. Amer. Math. Soc. 102 (1962), 227–283. MR 137117, DOI 10.1090/S0002-9947-1962-0137117-6

  • Review Information:

    Reviewer: J. F. Adams
    Journal: Bull. Amer. Math. Soc. 83 (1977), 222-226
    DOI: https://doi.org/10.1090/S0002-9904-1977-14272-9